Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone
Sep 24, 2011

well it happened, i was on anti depress, anixety meds, and then my doctoc check my testy, and it was as low as it gets according to doc, went on once a month, then biweekly and raised it to 730 now back to once a month..68 yrs of age, woodys galore, depression gone, muscle up, fat gone..overall feeling better..no side effects from this med and feel much better..i think all older men should get their testy checked..i take maximum dose and does this increase my chances for anything serious..i am type two di and take glipizide, metform, but to keep this lean body and muscle, i'm willing to take the possible severe side effects, any responses??

Response from Mr. Vergel

Good to hear that you are doing well on testosterone.

Testosterone replacement therapy improves insulin response in diabetic patients.

Three warnings for you since you are over 60 years of age (some studies have reported some red flags on testosterone replacement in older men):

1- Make sure that your hematocrit is never over 52. If it is, you need to have 3-4 units of blood drawn every 2-4 months (you should check hematocrit monthly if you have this side effect). High hematocrit can dramatically increase cardiovascular risks.

2- Get your prostatic specific antigen checked every 6 months to ensure that it is OK. If you see a sharp increase, then there may be an issue with prostatic cancer if hidden cancer was present when you started testosterone. An annual digital rectal exam if also advisable.

3- Have your estradiol checked every few months during the first year to ensure it is not much over 30 picograms. High estradiol can cause water retention, mood issues, and increased breast size.

I have provided detailed information on these issues in Testosterone: A Man's Guide

I think that men who start testosterone without reading about potential side effects and how to manage them are a little naive. Yes, your doctor should be looking out for you, but many doctors are too busy and may not be following guidelines.

I hope this email did not bring you down from your excitement. Many men have the benefits you report without side effects. But the only way to find out early if you are one of those lucky ones is to follow the advise that I provided here. Short term benefits are great but not at the expense of long term problems.

Nelson



Previous
anal cancer
Next
we have a possible hiv cure now !!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement